

FALL 2021 FLEX AGENDA

AUGUST 19-20, 2021

Day 1 - August 19

Thursday 9:00am – 9:50am – Session 1 – Welcome to Fall Flex (50 Minutes Sessions)		
Session	Description	Presenter(s)
President Hancock Welcome and College Update	President Hancock will introduce Chancellor Sonya Christian and provide an overview of Cerro Coso as we close out 2020-21. Looking ahead, President Hancock will provide status updates on the districtwide Enrollment, Student Success with Equity efforts underway, the development of the 2022-2025 Strategic Plan, the 2019 Climate Survey Task Force, and plans to begin work on revising the Participatory Governance Model. https://cccconfer.zoom.us/j/93156901227	Sean Hancock

9:50am - 10:00am - 10 Minute Break

Thursday 10:00am – 12:00 pm – Session 2 (120 Minute Session)		
Session	Description	Presenter(s)
The 10+1: Roles and Responsibilities	In this Academic Senate for California Community Colleges (ASCCC) presentation, attendees will have an increased understanding of the Academic Senate "10+1" purview and the Senate's role and responsibilities in collegial consultation with other campus constituent groups. https://cccconfer.zoom.us/j/95487642118	Amber Gillis, ASCCC South Representative and Stephanie Curry, ASCCC Area A Representative

12:00pm - 12:30pm - Break for Lunch

Thursday 12:30pm - 1:00 pm - Session 3 (30 Minute Sessions)

Session	Description	Presenter(s)
Program Review Orientation	This presentation is intended for authors of instructional program reviews (as well as other interested parties) that will be written this year using the new template. We will discuss an overview of the process, available resources, and important dates. If time permits, we will also have Q&A. This will also serve as a training session for PRC. https://cccconfer.zoom.us/j/91333655144	Jaclyn Kessler
Facilities Matter: How to Create Effective Spaces for Learning and Teaching	How you learn is dependent on your surroundings, how you perceive information, and what learning type you are. In Facilities, we can create an atmosphere that is conducive to instructor and student alike. https://cccconfer.zoom.us/j/99973751318	Cody Pauxtis
Canvas Feature Roadmap	If you missed the 2020-21 Canvas feature announcements, please join us for this session where you have a chance to learn about the top five Canvas feature releases and deployments for 2021 and 2022. In this session, you will also learn about the feature development process for Canvas, and learn how to initiate a conversation on your idea to improve or enhance Canvas. https://ccconfer.zoom.us/j/95393092542	Rebecca Pang

1:00pm - 1:15pm - Returning Faculty - 15 Minute break - Please return at 1:15pm for Session 4

1:00pm - 3:00pm - New Faculty Orientation - New to Cerro Coso as an adjunct or full-time instructor? Join us in this nuts and bolts session on important policies and practices (and deadlines) you need to know about to guarantee a smooth semester as well as services and resources the college has in place to help instructors help students.

https://cccconfer.zoom.us/j/94715290608

Thursday 1:15pm – 2:00pm – Session 4 (45 Minute Sessions)

Session	Description	Presenter(s)
Got Video? Using Canvas Studio & PlayPosit to organize, caption, & add interactivity to video	Canvas Studio is a great way to store, organize, and caption video. PlayPosit enhances your Studio videos with a more robust set of quizzing and monitoring tools. Want to know which students looked at the video and for how long? Playposit can answer those questions and is directly available in your Canvas course! In addition, Studio offers basic editing capabilities, and PlayPosit offers caption editing capabilities even for videos from youtube. https://cccconfer.zoom.us/j/93232401031	Sylvia Sotomayor
eLumen and Canvas: How to plan, connect, and assess within eLumen and Canvas	This session will cover how to use eLumen and Canvas to assess your SLOs. The session will also provide an interactive tutorial for inputting assessment data in eLumen directly and also how to link Canvas to eLumen so you can assess within the Speed grader and import your data to eLumen. https://cccconfer.zoom.us/j/93966312899	Dawn Ward

2:00pm - 2:10pm - 10 Minute Break

Thursday 2:10pm - 3:00pm - Session 4 (50 Minute Sessions)

Session	Description	Presenter(s)
Program Review: Outcomes Training	This presentation is for authors and chairs for instructional program reviews to be written this year with the new template. We will discuss what the Outcomes Assessment Committee (OAC) looks for when reviewing the document, accessing eLumen, and troubleshooting. Bring a computer to leave the session with your assessment data. Note: At this time, only department chairs have access to the assessment data needed for Program Review. This will also serve as a training session for OAC and PRC. https://cccconfer.zoom.us/j/91333655144	Dawn Ward and Jaclyn Kessler
Got Video? Using Canvas Studio & PlayPosit to organize, caption, & add interactivity to video	Canvas Studio is a great way to store, organize, and caption video. PlayPosit enhances your Studio videos with a more robust set of quizzing and monitoring tools. Want to know which students looked at the video and for how long? Playposit can answer those questions and is directly available in your Canvas course! In addition, Studio offers basic editing capabilities, and PlayPosit offers caption editing capabilities even for videos from youtube. https://cccconfer.zoom.us/j/93994501049	Sylvia Sotomayor
Culturally Responsive Curriculum Building	This presentation aims to engage Cerro Coso faculty with students in today's world as it pertains to course content. In this session, we will explore why certain content excludes important women, people of color, and indigenous people from the course materials and how we can make education equitable for all. Overall, this presentation aims to shine a light on the projects of decolonization, antiracism, equity, alternative epistemologies, and other ways of knowing while being student centered in course development.	Alec Griffin and Noa Lish
	https://cccconfer.zoom.us/j/91295104039	



FALL 2021 FLEX AGENDA

AUGUST 19-20, 2021

<u>Day 2 - August 20</u>

Friday 9:00am – 9:45am – Session 1 – (45 Minute Sessions)		
Session	Description	Presenter(s)
Canvas - new updates in Quizzes and Assignments and course set up	As a Canvas user, you may have recently noticed many feature upgrades to Canvas in 2020-2021 and several were released at the end of Spring 2021 and over the summer. In this session, you will learn about the new features and tools available in Canvas related to quizzes and assignments. As time permits the session will cover setting up modules, assignments, basic rubrics, grade book, and using accessibility tools and grade weights within Canvas. https://cccconfer.zoom.us/j/99424664128	Dawn Ward
"What is the Status of DACA?" by UFW Foundation Partners	This presentation discusses the status of Deferred Action for Childhood Arrivals (DACA), as well as eligibility for this federal program that may positively impact the immigrant student population. We will also speak about the services that are available to Cerro Coso students, staff and faculty through our partnership. https://cccconfer.zoom.us/j/91496290151	Claudia S Lopez - Staff Attorney at UFW Foundation

Friday 10:00am – 10:30am – Session 2 (30 Minute Sessions)		
Session	Description	Presenter(s)
Facilities Matter: How to Create Effective Spaces for Learning and Teaching	How you learn is dependent on your surroundings, how you perceive information, and what learning type you are. In Facilities, we can create an atmosphere that is conducive to instructor and student alike. https://cccconfer.zoom.us/j/91782692581	Cody Pauxtis
Need an assessment planned? The planning process for assessment within eLumen	The session is geared toward new and current Faculty Chairs, but all faculty are welcome. It may be of particular interest to anyone assessing this year. We will discuss how to create the performance descriptors and other information needed by the OAC Chair/SLO Coordinator to plan your assessment in eLumen. Practical examples will be provided. Please bring assessment tool information from the course you are assessing this semester to help with any questions you might have or want to review.	Dawn Ward
	https://cccconfer.zoom.us/j/93206930360	

10:30am - 10:45am - 15 Minute Break

Friday 10:45am – 11:35am – Session 3 – (50 Minute Sessions)		
Session	Description	Presenter(s)
Culturally Responsive Curriculum Building	This presentation aims to engage Cerro Coso faculty with students in today's world as it pertains to course content. In this session, we will explore why certain content excludes important women, people of color, and indigenous people from the course materials and how we can make education equitable for all. Overall, this presentation aims to shine a light on the projects of decolonization, antiracism, equity, alternative epistemologies, and other ways of knowing while being student centered in course development.	Alec Griffin and Noa Lish
	https://cccconfer.zoom.us/j/93892147950	
Navigate – Expanding Cerro Coso's Coordinated Care Network	Technology that supports communication and collaboration builds a culture of responsive student support services. Navigate care units allow instructional and non-instructional departments to schedule appointments/office hours, document student interactions, and coordinate referrals. We will discuss expanding the use of Navigate to your department in a phased approach. Information will include best practices for design and implementation, collaborative practices, and optimizing care coordination.	Christine Small, Bridget Hubbard
	https://cccconfer.zoom.us/j/93863043660	
Safe Return to Classroom Teaching, Fall 2021	In this session, instructors teaching in-person classes will learn about the protocols for the return to classroom teaching, what facilities improvements are in place to keep students and faculty safe and healthy, what technology is available to assist faculty teaching on campus, and what the newest expectations and requirements are around vaccinations, masking, and contact tracing.	Corey Marvin, Resa Hess, Mike Campbell, Cody Pauxtis
	https://cccconfer.zoom.us/j/99040668317	

Friday 11:45am – 12:30pm – Session 3 – (45 Minute Session)		
Session	Description	Presenter(s)
Sheets Happen: How to Read your Load Sheet	Come and learn all about that assignment sheet that you get at the start of the semester. What do all the columns and numbers mean? What is "POL"? How is reassigned time processed? Why are classes listed in the order they are? What is the Instruction Office's obligations and what are your contract rights regarding assignment sheets? Also, come and learn about exciting new changes on the horizon for the assignment sheet. https://cccconfer.zoom.us/j/98269318796	Corey Marvin, Resa Hess

12:30pm - 1:00pm - Break for Lunch

Friday 1:00pm – 3:00pm – Department Meetings		
Session	Description	Presenter(s)
Department Meetings	Department meetings TBD by Faculty Chairs	Department Chairs

Following Friday Flex, a CCA Union Meeting is scheduled to run from 3:30pm - 4:30pm

• https://cccconfer.zoom.us/j/99213548886